Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

July 12, 2021Warren County, Mississippi

NWS Jackson, MS issued this special weather statement at Jul 12, 2021, 3:45 AM CDT for Warren County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2021, 3:45 AM CDT (08:45 UTC)
Expired
Jul 12, 2021, 4:30 AM CDT
In force
45 min
Issued by
NWS Jackson, MS

County Warren County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 101 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 8.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2021-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 691 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2021-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
691 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
670 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

533 
WWUS84 KJAN 120845
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
345 AM CDT Mon Jul 12 2021
 
LAZ016-MSZ040-047-120930-
Madison LA-Warren MS-Issaquena MS-
345 AM CDT Mon Jul 12 2021

...A STRONG THUNDERSTORM WILL AFFECT EASTERN MADISON PARISH...WARREN
AND SOUTHEASTERN ISSAQUENA COUNTIES UNTIL 430 AM CDT...

At 344 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Eagle Bend to near Somerset.
Movement was east at 25 mph.

Wind gusts up to 50 mph will be possible with these storms.

Strong thunderstorms will be near...
  Eagle Bend around 350 AM CDT.
  Redwood around 420 AM CDT.
  Vicksburg and Le Tourneau around 425 AM CDT.
  Oak Ridge around 430 AM CDT.

Other locations impacted by these storms include Mound and Delta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3256 9110 3256 9107 3258 9104 3258 9065
      3219 9081 3220 9116 3221 9113 3221 9112
      3224 9112 3225 9113 3224 9121
TIME...MOT...LOC 0844Z 261DEG 20KT 3253 9105 3217 9118 

$$

DC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 11, 9:48 PM CDT, 5 hours 57 minutes earlier.

Area forecast discussion, Jul 11, 9:48 PM CDT, 5 hours 57 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
948 PM CDT Sun Jul 11 2021

.UPDATE...
Updated for evening discussion.

&&

.DISCUSSION...
Things are calm at the moment but isolated showers are expected to
occur during the overnight hours mainly across south and east of
the Natchez trace but an isolated shower elsewhere can't be ruled
out. There weren't any significant changes needed to be made to
the previous forecast as it was on track. These isolated showers
look to possibly ramp up again around or just after midnight.
There is a possibility that a few of these showers have some
embedded thunder in them but outside of that, a warm night is
expected with lows near or at 70 degrees for most places./JNE/

Prior discussion below:

This Evening through Monday:

Well it was a humdinger of a forecast challenge this morning to
catch up to observations, but the way today's events unfolded have
given some clue as to how the next 24 hours might unfold. First, the
upper-level low pressure system spinning over the Midwest today did
in fact kick off an MCS late last night. Once it got rolling
southward, the MCS found an ample supply of moist, unstable air to
feed it. Said MCS cleared mostly south of our forecast area by early
this afternoon, but as it has lost steam near the Gulf Coast, there
will be lingering rainfall (potentially heavy) around the US Highway
84 corridor heading into this evening.

The second takeaway from today can be seen by taking a look at
water vapor satellite imagery. Moist air is being advected
northeast from the Western Gulf toward the U.S. East Coast, but
drier mid-level and low-level air is being advected southeastward
behind the cold front that stretches from North Texas toward the
Ohio River Valley. This implies a mid-level shortwave trough axis
approaching our region and shifting the best lift and moisture
eastward. As we head into the overnight hours and tomorrow
daytime, it's likely that this trough axis will keep best rain
chances south and east of the Natchez Trace. Depending on how
persistent the old outflow boundary is to our south, moisture
return may be somewhat limited back into our area. Therefore will
keep the Limited threat area for flash flooding confined to our
southern half and end it by sunrise tomorrow. A Marginal Risk for
severe thunderstorms will continue the rest of this afternoon,
should a stronger storm pulse up in the south, but the MCS passage
has scoured away the best instability and concerns for severe
weather. /NF/

Monday night and Tuesday:

The Mid MS Valley upper low will open into a shortwave trough and
lift through the region late Monday through Tuesday. The
associated surface front will remain stalled across the area, even
as it is in the process of falling apart. With a moist airmass
remaining in place, this will lead to continued greater coverage
of showers and thunderstorms into Tuesday. Sufficient instability
may exist for a few strong storms, but deep shear will be somewhat
marginal.

Wednesday through next weekend: For the latter half of the week,
subtropical ridging will build aloft over the area. This will result
in a gradual warming trend, with highs in the mid 90s possible in
some areas heading into next weekend. While the front that is
currently nearby will dissipate, the moist environment will linger,
resulting in scattered diurnal convection each day. Coverage will
tend to be lesser given the lack of more coherent forcing. /DL/

&&

.AVIATION...
00Z TAF discussion:
Mostly VFR conditions are ongoing this evening as some rain is
moving across the region. However, most of it is dissipating and
will continue to do so over the next few hours. VFR conditions
will continue across the region but some MVFR stratus will once
again invade after 06z and continue through daybreak. A return to
VFR ceilings will occur by late morning with some additional
afternoon showers and storms possible across portions of the
region again tomorrow. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       70  87  71  89 /  28  66  63  65
Meridian      70  86  70  87 /  22  68  58  72
Vicksburg     70  86  72  90 /  35  59  55  54
Hattiesburg   71  87  72  89 /  52  63  37  73
Natchez       70  86  70  90 /  48  70  51  56
Greenville    70  86  69  89 /  18  40  38  47
Greenwood     70  86  69  89 /  16  49  52  55

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

JNE
Hazardous weather outlook, Jul 11, 4:13 PM CDT, 11 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
413 PM CDT Sun Jul 11 2021

ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>048-122115-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Bolivar-Sunflower-Leflore-Grenada-Carroll-
Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Washington-
Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena-Sharkey-Yazoo-
Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-
413 PM CDT Sun Jul 11 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, and north
central Mississippi.

.DAY ONE...Tonight and Monday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.

LAZ025-MSZ049>053-055>058-122115-
Tensas-Rankin-Scott-Newton-Lauderdale-Claiborne-Simpson-Smith-
Jasper-Clarke-
413 PM CDT Sun Jul 11 2021

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, east central Mississippi, and
southwest Mississippi.

.DAY ONE...Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Through the remainder of this afternoon

Isolated strong to severe thunderstorms will be possible through
the rest of this afternoon. Some thunderstorms could produce
damaging wind gusts.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon.

LAZ024-026-MSZ054-059>066-072>074-122115-
Catahoula-Concordia-Copiah-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
413 PM CDT Sun Jul 11 2021

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Through the remainder of this afternoon

FLOODING
THREAT...Limited
TIMING...The rest of this afternoon through tonight

Isolated strong to severe thunderstorms will be possible through
the rest of this afternoon. Some thunderstorms could produce
damaging wind gusts.

(https://www.weather.gov/images/jan/graphicast/2.png)

Localized flash flooding due to heavy rainfall is possible
through early Monday morning, particularly in low lying and urban
areas.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon.

NF

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
 and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Special weather statement, Jul 12, 2:15 AM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Jackson MS
215 AM CDT Mon Jul 12 2021

LAZ007-008-015-023-120800-
Morehouse LA-Richland LA-West Carroll LA-Franklin LA-
215 AM CDT Mon Jul 12 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MOREHOUSE...
RICHLAND...SOUTHWESTERN WEST CARROLL AND NORTHERN FRANKLIN PARISHES
UNTIL 300 AM CDT...

At 215 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Start to near Buckner to near
Columbia. Movement was east at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Strong thunderstorms will be near...
  Start and Alto around 225 AM CDT.
  Rayville, Mangham and Archibald around 235 AM CDT.
  Liddieville around 240 AM CDT.
  Crowville and Holly Ridge around 250 AM CDT.
  Winnsboro around 255 AM CDT.
  Delhi, Bakers and Warden around 300 AM CDT.

Other locations impacted by these storms include Baskin, Collinston,
Oak Ridge and Epps.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3252 9190 3266 9191 3271 9197 3275 9149
      3254 9144 3253 9147 3249 9149 3240 9149
      3236 9145 3235 9150 3225 9156 3223 9154
      3224 9151 3221 9155 3220 9149 3215 9150
      3212 9187 3217 9190 3219 9198 3239 9200
TIME...MOT...LOC 0715Z 249DEG 25KT 3247 9196 3224 9190 3206 9203

DC
Special weather statement, Jul 12, 3:26 AM CDT, 19 minutes before
Special Weather Statement
National Weather Service Jackson MS
326 AM CDT Mon Jul 12 2021

LAZ025-MSZ047-053-059-120915-
Tensas LA-Jefferson MS-Warren MS-Claiborne MS-
326 AM CDT Mon Jul 12 2021

...A STRONG THUNDERSTORM WILL AFFECT TENSAS PARISH...SOUTHWESTERN
WARREN...WESTERN CLAIBORNE AND NORTHWESTERN JEFFERSON COUNTIES UNTIL
415 AM CDT...

At 326 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Somerset to near Helena. Movement
was east at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Strong thunderstorms will be near...
  Somerset around 330 AM CDT.
  St. Joseph and Lake Bruin around 340 AM CDT.
  Alcorn around 350 AM CDT.
  Vicksburg, Le Tourneau and Yokena around 400 AM CDT.
  Port Gibson around 405 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3220 9139 3220 9132 3223 9128 3221 9124
      3224 9120 3225 9115 3224 9112 3221 9112
      3223 9109 3222 9106 3224 9105 3224 9103
      3222 9100 3219 9100 3223 9098 3223 9086
      3177 9102 3175 9148
TIME...MOT...LOC 0826Z 263DEG 30KT 3222 9128 3192 9138

DC
Special weather statement, Jul 12, 3:45 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
345 AM CDT Mon Jul 12 2021

LAZ016-MSZ040-047-120930-
Madison LA-Warren MS-Issaquena MS-
345 AM CDT Mon Jul 12 2021

...A STRONG THUNDERSTORM WILL AFFECT EASTERN MADISON PARISH...WARREN
AND SOUTHEASTERN ISSAQUENA COUNTIES UNTIL 430 AM CDT...

At 344 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Eagle Bend to near Somerset.
Movement was east at 25 mph.

Wind gusts up to 50 mph will be possible with these storms.

Strong thunderstorms will be near...
  Eagle Bend around 350 AM CDT.
  Redwood around 420 AM CDT.
  Vicksburg and Le Tourneau around 425 AM CDT.
  Oak Ridge around 430 AM CDT.

Other locations impacted by these storms include Mound and Delta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3256 9110 3256 9107 3258 9104 3258 9065
      3219 9081 3220 9116 3221 9113 3221 9112
      3224 9112 3225 9113 3224 9121
TIME...MOT...LOC 0844Z 261DEG 20KT 3253 9105 3217 9118

DC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 3:00 AM CDTSevere Thunderstorm WarningJANIssaquena, Warren45 min
Jul 12, 4:13 AM CDTSpecial Weather StatementJANClaiborne, Hinds, Warren47 min
Jul 12, 6:04 AM CDTSpecial Weather StatementJANMontgomery41 min
Jul 12, 7:44 AM CDTSpecial Weather StatementJANJefferson61 min
Jul 12, 9:37 AM CDTSpecial Weather StatementJANSimpson53 min
Jul 12, 10:26 AM CDTSpecial Weather StatementJANCovington64 min
Jul 12, 11:10 AM CDTSpecial Weather StatementJANForrest, Lamar65 min
Jul 12, 11:51 AM CDTSpecial Weather StatementJANJones39 min
Jul 12, 2:15 AM CDTSpecial Weather StatementJANFranklin, Richland45 min
Jul 12, 2:33 AM CDTSevere Thunderstorm WarningJANFranklin, Richland42 min
Jul 12, 3:26 AM CDTSpecial Weather StatementJANTensas49 min
Jul 12, 6:45 AM CDTSpecial Weather StatementJANCatahoula, Concordia, Tensas45 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.